MAUDE Adverse Event Report: B. BRAUN MEDICAL INC B.BRAUN; CONTAINER, IV

B. BRAUN MEDICAL INC B.BRAUN; CONTAINER, IV
Model Number S9902-10
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Codes Air Embolism (1697); Hypoxia (1918)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: air filled the iv tubing toward the patient instead of pulling out blood into the bottle.The patient went to the ed via ambulance for hypoxia.Patient received oxygen treatment and fully recovered.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) container was received from lot j8k467 (s9900-10) for evaluation.The outer closure had been removed and the stopper had been punctured with at least 5ml solution inside the bottle.Due to the condition of the unit it cannot be tested.Visual evaluation showed no defects.A total of seven (7) cases, with six (6) unused units per case, plus two (2) separate unused units were received, for a total of 44 unused units.One (1) of the forty-four (44) unused glass containers was found with a low vacuum (24.94 in.Hg).The specification is a minimum of 25.5 in.Hg minimum (648 mm).Further investigation determined the low vacuum was due to a crack.Visual inspection forty-three (43) unused samples showed no cracks or damaged.A review of our discrepancy management system database found no related or similar discrepancies during the production of the batch.The customer reported air in line during blood collection.This is an off-label use of the product.The used returned unit exhibited a crack which can cause loss of vacuum.The loss of vacuum is confirmed; however, it is not confirmed that the air in line is due to vacuum loss, as the facility was using the container in an off-label manner and this also may have contributed to the event (technique used for blood collection).The label on the container and the ifu both state "not a blood collection device".Additionally the ifu indicates to "check the bottle for cracks or other damage" as cracks could compromise vacuum functionality.

Brand Name
B.BRAUN
Common Device Name
CONTAINER, IV
Manufacturer (Section D)
B. BRAUN MEDICAL INC
2525 mcgaw avenue
irvine CA 92614 5895
Manufacturer (Section G)
B. BRAUN MEDICAL INC
2525 mcgaw avenue
irvine CA 92614 5895
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key12826785
Report Number2021236-2021-00013
Device Sequence Number1481652
Product Code KPE
UDI-Device Identifier04046964187797
UDI-Public(01)04046964187797
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberS9902-10
Device Catalogue NumberS9900-10
Device Lot NumberJ8K467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age41 YR
Patient SexMale